Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Computing in permutation and matrix groups. II. Backtrack algorithm


Author: Gregory Butler
Journal: Math. Comp. 39 (1982), 671-680
MSC: Primary 20-04; Secondary 20E25, 20G40
MathSciNet review: 669659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This is the second paper in a series which discusses computation in permutation and matrix groups of very large order. The essential aspects of a backtrack algorithm which searches these groups are presented. We then uniformly describe algorithms for computing centralizers, intersections, and set stabilizers, as well as an algorithm which determines whether two elements are conjugate.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20-04, 20E25, 20G40

Retrieve articles in all journals with MSC: 20-04, 20E25, 20G40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1982-0669659-5
PII: S 0025-5718(1982)0669659-5
Keywords: Backtrack algorithm, permutation group, matrix group
Article copyright: © Copyright 1982 American Mathematical Society